Alert archive / Texas / Special Weather Statements in 2020

Special Weather Statement, NWS Austin/San Antonio, TX

August 2, 2020Hays County, Texas

NWS Austin/San Antonio, TX issued this special weather statement at Aug 2, 2020, 1:29 PM CDT for Hays County, Texas. It was in force for 46 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Aug 2, 2020, 1:29 PM CDT (18:29 UTC)
Expired
Aug 2, 2020, 2:15 PM CDT
In force
46 min
Issued by
NWS Austin/San Antonio, TX

County Hays County, TX

The radar

The Austin/San Antonio radar (KEWX), 22 km from the middle of the area, began a volume at 18:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Aug 2, 2:03 PM CDTTSTM WND GST 602 Ssw Kyle, TXNWS EMPLOYEE ESTIMATES WINDS GREATER THAN 60MPH.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

Corpus Christi, TX (KCRP), launched 12:00Z, 6.5 hours before the alert went out and 243 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Corpus Christi, TX at 12:00Z on 2020-08-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1512 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Corpus Christi, TX at 12:00Z on 2020-08-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1512 J/kg
Mixed-layer CIN
-55 J/kg
Mixed-layer LCL
841 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
-30 m²/s²
0-3 km storm-relative helicity
-43 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

676 
WWUS84 KEWX 021829
SPSEWX

Special Weather Statement
National Weather Service Austin/San Antonio TX
129 PM CDT Sun Aug 2 2020
 
TXZ191-206-207-021915-
Guadalupe TX-Comal TX-Hays TX-
129 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAYS...NORTHERN
GUADALUPE AND EAST CENTRAL COMAL COUNTIES UNTIL 215 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodcreek, or near Wimberley, moving south at 20 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
San Marcos, Kyle, Wimberley, Woodcreek, Staples, Hunter, Hays City,
Redwood and San Marcos Regional Airport.

LAT...LON 2990 9786 2988 9789 2986 9790 2986 9788
      2984 9785 2983 9784 2980 9784 2979 9783
      2978 9783 2979 9782 2977 9781 2976 9810
      3009 9815 3013 9795
TIME...MOT...LOC 1829Z 347DEG 19KT 3004 9804 

$$

KCW

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Austin/San Antonio, TX wrote its last area forecast discussion before this special weather statement went out at Aug 2, 12:32 PM CDT, 57 minutes earlier.

Area forecast discussion, Aug 2, 12:32 PM CDT, 57 minutes before
Area Forecast Discussion
National Weather Service Austin/San Antonio TX
1232 PM CDT Sun Aug 2 2020

.AVIATION...
Thunderstorms forming to the northwest of the AUS terminal with SE
movement. Included temporary conditions for TS that may reach the
terminal over the next couple of hours. Less activity further south
along the corridor, and San Antonio sites may get some vicinity
showers. Otherwise, light winds and no significant ceilings
overnight.

&&

PREV DISCUSSION... /ISSUED 300 AM CDT Sun Aug 2 2020/

SHORT TERM (Today through Monday)...
Early this morning, the satellite Layer Pwat product shows the mid-
level moisture layer pulling south toward the Coastal Bend with
drier air moving into South Central TX. So while the NW flow pattern
aloft over South Central TX looks plenty unstable for the afternoon,
the convection generated by global and mesoscale models have
continued to trend toward less coverage and intensity. And while the
NAM and Texas Tech WRF depicts QPF/Sim Ref indicative of 5-10
percent coverage of convection over the Hill Country for Monday
afternoon into evening, the downward trends in the blends and lack
of a significant vorticity feature upstream in the GFS/ECM has us
leaning towards PoPs too low to mention.

On temps, parts of the Hill Country might have received enough
rainfall to modify Max T potential as the upper ridge tries to build
back over TX. Looking at the QPF, it looks as if the greater
majority of the area received well below 1/2 inch of rain and that's
probably not enough to modify soil and vegetation for a meaningful
adjustment to daytime heating. Thus a slight warming trend overall is
expected for today and a bigger jump in Max Temps is expected for
Monday. Surface winds in the day should have a minimal influence from
onshore Gulf flow, so at least that should contribute to lower
relative heat index values in the short range as compared to what
will develop in the medium range.

LONG TERM (Monday Night through Saturday)...
The Subtropical Ridge over the southwestern United States and
northwestern Mexico mid week shifts to over Texas late week into next
weekend. Subsidence under the Ridge and drier air aloft will keep
rain out of the forecast for most areas. Somewhat deeper lower level
moisture drifts back into parts of our area next weekend. This may
allow the seabreeze to generate isolated showers and thunderstorms
over our areas near the Coastal Plains. High temperatures remain a
few degrees above normal with the typical early August only mildly
elevated afternoon heat index values.

&&

.PRELIMINARY POINT TEMPS/POPS...
Austin Camp Mabry              75 100  76 100  76 /  -   10  10  -    0
Austin Bergstrom Intl Airport  72  99  75 100  76 /  -   10  10   0  -
New Braunfels Muni Airport     72  99  75 100  74 /  -   10  10   0   0
Burnet Muni Airport            73  97  73 100  75 /   0  10  10  -   -
Del Rio Intl Airport           75 101  78 106  78 /   0  -   10   0   0
Georgetown Muni Airport        72  99  75 101  76 /  -   10  10  -   -
Hondo Muni Airport             72  99  75 103  74 /  -   10  10   0   0
San Marcos Muni Airport        72  99  75 100  74 /  -   10  10   0   0
La Grange - Fayette Regional   74  99  76 100  76 /  -   10  10  -    0
San Antonio Intl Airport       76 100  77 102  76 /  -   10  10   0   0
Stinson Muni Airport           74 100  76 101  76 /  -   10  10   0   0

&&

.EWX WATCHES/WARNINGS/ADVISORIES...
None.
&&

Short-Term/Aviation...YBVP
Long-Term...KCW
Hazardous weather outlook, Aug 2, 3:48 AM CDT, 9 hours 41 minutes before
Hazardous Weather Outlook
National Weather Service Austin/San Antonio TX
348 AM CDT Sun Aug 2 2020

TXZ171>173-183>194-202>209-217>225-228-030900-
Llano-Burnet-Williamson-Val Verde-Edwards-Real-Kerr-Bandera-
Gillespie-Kendall-Blanco-Hays-Travis-Bastrop-Lee-Kinney-Uvalde-
Medina-Bexar-Comal-Guadalupe-Caldwell-Fayette-Maverick-Zavala-
Frio-Atascosa-Wilson-Karnes-Gonzales-De Witt-Lavaca-Dimmit-
348 AM CDT Sun Aug 2 2020

This Hazardous Weather Outlook is for South-Central Texas..

.DAY ONE...Today And Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Monday through Saturday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated.

In the hours before

Special weather statement, Aug 2, 12:32 PM CDT, 57 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1232 PM CDT Sun Aug 2 2020

TXZ173-192-021815-
Williamson TX-Travis TX-
1232 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN WILLIAMSON AND
CENTRAL TRAVIS COUNTIES UNTIL 115 PM CDT...

At 1232 PM CDT, Doppler radar was tracking a strong thunderstorm over
Anderson Mill, moving southeast at 15 mph.

Half inch hail and winds in excess of 40 mph will be possible with
this storm.

Locations impacted include...
Austin, Round Rock, Cedar Park, Pflugerville, Anderson Mill,
Windemere, Austin Bergstrom Int Airport, Leander, Manor, Lago Vista,
West Lake Hills, Hudson Bend, Rollingwood, Mansfield Dam, Jonestown,
Volente, Brushy Creek, Wells Branch, Jollyville and Camp Mabry.

LAT...LON 3041 9799 3060 9777 3039 9745 3020 9768
TIME...MOT...LOC 1732Z 313DEG 14KT 3049 9778

KCW
Local storm report, Aug 2, 12:39 PM CDT, 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE AUSTIN/SAN ANTONIO TX
1239 PM CDT SUN AUG 2 2020

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1239 PM     HAIL             1 SW BRUSHY CREEK       30.50N 97.76W
08/02/2020  E0.70 INCH       WILLIAMSON         TX   PUBLIC

            SOCIAL MEDIA REPORT OF DIME SIZE HAIL.

&&

YBVP
Special weather statement, Aug 2, 12:47 PM CDT, 42 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
1247 PM CDT Sun Aug 2 2020

TXZ192-021830-
Travis TX-
1247 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL TRAVIS COUNTY UNTIL
130 PM CDT...

At 1247 PM CDT, Doppler radar was tracking a strong thunderstorm over
Mansfield Dam, or 10 miles southwest of Anderson Mill, moving south
at 10 mph.

Nickel size hail will be possible with this storm.

Locations impacted include...
Austin, Lakeway, Lago Vista, Bee Cave, West Lake Hills, Hudson Bend,
The Hills, Rollingwood, Bear Creek, Barton Creek, Mansfield Dam,
Shady Hollow, Point Venture, Sunset Valley and Lost Creek.

LAT...LON 3043 9786 3019 9776 3017 9791 3021 9797
      3023 9799 3041 9800
TIME...MOT...LOC 1747Z 348DEG 10KT 3036 9793

KCW
Special weather statement, Aug 2, 1:16 PM CDT, 13 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
116 PM CDT Sun Aug 2 2020

TXZ192-193-208-021900-
Caldwell TX-Bastrop TX-Travis TX-
116 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL CALDWELL...SOUTH
CENTRAL TRAVIS AND WEST CENTRAL BASTROP COUNTIES UNTIL 200 PM CDT...

At 116 PM CDT, Doppler radar was tracking a strong thunderstorm over
Austin Bergstrom Int Airport, moving southeast at 20 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
Austin, Austin Bergstrom Int Airport, Mustang Ridge, Niederwald,
Onion Creek, Creedmoor, McKinney Falls State Park, Maha, Del Valle,
Mendoza, Pilot Knob and Garfield.

LAT...LON 3000 9746 2996 9773 3000 9775 3003 9771
      3007 9778 3019 9783 3029 9766
TIME...MOT...LOC 1816Z 329DEG 18KT 3018 9771

KCW
Special weather statement, Aug 2, 1:29 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Austin/San Antonio TX
129 PM CDT Sun Aug 2 2020

TXZ191-206-207-021915-
Guadalupe TX-Comal TX-Hays TX-
129 PM CDT Sun Aug 2 2020

...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL HAYS...NORTHERN
GUADALUPE AND EAST CENTRAL COMAL COUNTIES UNTIL 215 PM CDT...

At 129 PM CDT, Doppler radar was tracking a strong thunderstorm near
Woodcreek, or near Wimberley, moving south at 20 mph.

Half inch hail will be possible with this storm.

Locations impacted include...
San Marcos, Kyle, Wimberley, Woodcreek, Staples, Hunter, Hays City,
Redwood and San Marcos Regional Airport.

LAT...LON 2990 9786 2988 9789 2986 9790 2986 9788
      2984 9785 2983 9784 2980 9784 2979 9783
      2978 9783 2979 9782 2977 9781 2976 9810
      3009 9815 3013 9795
TIME...MOT...LOC 1829Z 347DEG 19KT 3004 9804

KCW

The office that day

Everything else NWS Austin/San Antonio, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 2, 12:32 PM CDTSpecial Weather StatementEWXTravis43 min
Aug 2, 12:47 PM CDTSpecial Weather StatementEWXTravis43 min
Aug 2, 1:16 PM CDTSpecial Weather StatementEWXTravis44 min
Aug 2, 1:47 PM CDTSpecial Weather StatementEWXCaldwell43 min
Aug 2, 1:51 PM CDTSevere Thunderstorm WarningEWXCaldwell, Guadalupe, Hays35 min
Aug 2, 2:18 PM CDTSpecial Weather StatementEWXHays42 min
Aug 2, 2:25 PM CDTSpecial Weather StatementEWXCaldwell, Gonzales, Guadalupe35 min
Aug 2, 2:46 PM CDTSpecial Weather StatementEWXKinney29 min
Aug 2, 3:10 PM CDTSpecial Weather StatementEWXComal50 min
Aug 2, 3:23 PM CDTSpecial Weather StatementEWXGuadalupe52 min
Aug 2, 3:50 PM CDTSpecial Weather StatementEWXFayette40 min
Aug 2, 4:24 PM CDTSpecial Weather StatementEWXKarnes51 min
Aug 2, 4:25 PM CDTSpecial Weather StatementEWXLee50 min
Aug 2, 4:40 PM CDTSpecial Weather StatementEWXBexar50 min
Aug 2, 5:10 PM CDTSpecial Weather StatementEWXFayette35 min
Aug 2, 5:39 PM CDTSpecial Weather StatementEWXFayette51 min

Nearby

Special Weather Statements in Texas, 2020Every special weather statement in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.